Texas, 2014Lightning Strikes in Texas, April 17, 2014
April 17, 2014 · NWS HGX · 5 events in 1 county or zone
Morning thunderstorms from a weak upper level disturbance produced lightning strikes that damaged several structures.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $42,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Morning thunderstorms from a weak upper level disturbance produced lightning strikes that damaged several structures.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Apr 17, 6:10 AM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 17, 6:10 AM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
710 AM CDT THU APR 17 2014
.UPDATE...
SENT OUT AN UPDATED FORECAST TO MENTION THUNDERSTORMS ACROSS
INLAND AREAS ALONG AND SOUTH OF I-10. SEEING ISOLATED STORMS IN
WHARTON AND FORT BEND COUNTIES EARLY THIS MORNING. RAISED POPS
OFFSHORE WHERE CLUSTERS OF STORMS HAVE DEVELOPED.
33
&&
.PREV DISCUSSION... /ISSUED 650 AM CDT THU APR 17 2014/
AVIATION...
AREA OF SHOWERS/THUNDERSTORMS MOVING TO THE NORTHEAST ACROSS THE AREA
THIS MORNING WITH CEILINGS GENERALLY AROUND 5000 FEET. EXPECT THIS
ACTIVITY TO MOVE ACROSS THE AREA TODAY WITH OCASSIONAL MVFR CEILINGS
POSSIBLE WITH THE STRINGER ACTIVITY. FOR NOW...STAYED WITH VFR CONDITIONS
OVERNIGHT TONIGHT AND ON INTO FRIDAY MORNING AS SOME DRIER AIR FILTERS
INTO THE AREA FROM THE NORTH. 42
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 72 57 78 58 79 / 20 20 10 10 10
HOUSTON (IAH) 73 58 80 59 80 / 30 20 10 10 10
GALVESTON (GLS) 72 63 75 66 76 / 30 20 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 7 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...33Hazardous weather outlook, Apr 17, 4:20 AM CST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
520 AM CDT THU APR 17 2014
GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-181030-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
520 AM CDT THU APR 17 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Lightning, Brazoria
- When
- April 17, 7:42 AM CST
- Where
- Brazoria County, 5.16 mi WSW of Pearland
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 29.553, -95.364
A lightning strike caused an attic fire at a two story residential home in Pearland.
Lightning, Brazoria
- When
- April 17, 7:42 AM CST
- Where
- Brazoria County, 5.18 mi N of Manvel
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 29.544, -95.365
A lightning strike caused a grass fire on a golf course.
Lightning, Brazoria
- When
- April 17, 7:42 AM CST
- Where
- Brazoria County, 4.13 mi NE of Iowa Colony
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 29.529, -95.381
A lightning strike caused a fire at a two story residential home.
Lightning, Brazoria
- When
- April 17, 7:42 AM CST
- Where
- Brazoria County, 5.35 mi NNE of Iowa Colony
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 29.548, -95.378
A lightning strike set a palm tree on fire.
Lightning, Brazoria
- When
- April 17, 8:00 AM CST
- Where
- Brazoria County, 1 mi WNW of Manvel
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 29.478, -95.364
A lightning strike set fire to a structure in Manvel.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 502175, 502176, 502177, 502178, 502169.